MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2260
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medwatch submitted to the fda on 09/22/2016.The device was returned to apollo for analysis, and visual examination confirmed the connecter type as taper ii.Visual inspection noted brown particles on the outer surface of the taper tubing.Yellow particles were observed on the outer surface of the band tubing.Yellow discoloration was observed on the taper tubing.A port leak test was performed and leakage was observed from the port tubing.A fill inspection test was performed and there was no blockage or resistance to flow noted.Microscopic analysis noted a smooth opening on the port tubing near the ss connector.Three striated openings were observed on the band tubing.Device labeling address the event as follows: care must be taken to place the access port in a stable position away from areas that may be affected by significant weight loss, physical activity or subsequent surgery.Failure to do so may result in the inability to perform percutaneous band adjustments.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.It is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band ap system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
A patient with the lap-band system was reported to do "well but the patient noticed a loss of satiety and weight regain began.The patient received adjustments but volume checks consistently revealed less volume.Satiety after fills lasted only 24 at the most." device has been removed and port replaced.

Brand Name
LAP-BAND AP STANDARD WITH ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5971733
Report Number3006722112-2016-00291
Device Sequence Number13472525
Product Code LTI
UDI-Device Identifier10811955020220
UDI-Public10811955020220
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2009
Device Model NumberB-2260
Device Catalogue NumberB-2260
Device Lot Number1475850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2016
Initial Report FDA Received Date09/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight90